Cyproterone acetate induces a wide spectrum of acute liver damage including corticosteroid-responsive hepatitis: Report of 22 cases
; Stephens, Camilla ; Medina Cáliz, Inmaculada ; Frider, Bernardo ; Tsariktsian, Guillermo ; Hernández, Nelia ; Bruguera, Miquel ; Gualano, Gisela ; Fassio, Eduardo
; Montero, Joaquin ; Reggiardo, María V. ; Ferretti, Sebastian Eduardo ; Colombato, Luis ; Tanno, Federico ; Ferrer, Jaime ; Zeno, Lelio ; Tanno, Hugo ; Andrade, Raúl J. Otros responsables
Fecha
02/2016
Editorial
Wiley Blackwell Publishing, Inc
Revista
Liver International
Título del libro
Nombre del evento
Fecha del evento
Institución organizadora
ISSN
1478-3223
eISSN
ISBN
Idioma
Inglés
Tipo del evento
Clasificación temática
Palabras clave
Resumen
Background & Aims: Cyproterone acetate (CPA), an anti-androgenic drug for prostate cancer, has been associated with drug-induced liver injury (DILI). We aim to expand the knowledge on the spectrum of phenotypes and outcomes of CPA-induced DILI. Methods: Twenty-two males (70±8 years; range 54-83) developing liver damage as a result of CPA therapy (dose: 150±50mg/day; range 50-200) were included. Severity index and causality by RUCAM were assessed. Results: From 1993 to 2013, 22 patients were retrieved. Latency was 163±97days. Most patients were symptomatic, showing hepatocellular injury (91%) and jaundice. Liver tests at onset were: ALT 18±13×ULN, ALP 0.7±0.7×ULN and total serum bilirubin 14±10mg/dl. International normalized ratio values higher than 1.5 were observed in 14 (66%) patients. Severity was mild in 1 case (4%), moderate in 7 (32%), severe in 11 (50%) and fatal in 3 (14%). Five patients developed ascitis, and four encephalopathy. One patient had a liver injury that resembled autoimmune hepatitis. Eleven (50%) were hospitalized. Nineteen patients recovered after CPA withdrawal, although three required steroid therapy (two of them had high ANA titres). Liver biopsy was performed in seven patients (two hepatocellular collapse, one submassive necrosis, two cholestatic hepatitis, one cirrhosis with iron overload and one autoimmune hepatitis). RUCAM category was 'highly probable' in 19 (86%), 'probable' in 1 (4%), and 'possible' in 2 (9%). Conclusions: CPA-induced liver injury is severe and can be fatal, and may occasionally resemble autoimmune DILI. The benefit/risk ratio of this drug should be thoroughly assessed in each patient.
Colecciones
Aprobación
Revisión
Complementado por
Referenciado por
Licencia Creative Commons
Excepto donde se indique lo contrario, la licencia de este ítem se describe como by-nc-sa
